MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; BASIC PACK

MEDLINE INDUSTRIES INC.; BASIC PACK
Catalog Number DYNJ49627B
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 02/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the time that this report was opened, it was stated that after approximately 10 minutes of use the cautery device caught fire and the patient experienced "superficial burns to their face and hands." multiple attempts have been made to obtain additional information related to this report.Contact was made with (b)(6), risk manager, who stated that no additional information will be released as the patient involved in this incident has not provided consent to release additional information.At the time this report was opened, it was stated that the account kept the cautery device involved in this incident.However, the facility is unable or unwilling to return the device for evaluation.No additional information related to the incident, the patient, the product, or the procedure has been provided.Due to the reported fire, and in an abundance of caution, this is an mdr reportable event.If additional information becomes available, this report will be reopened and revaluated.
 
Event or Problem Description
It was reported that, while in use, the cautery device caught fire resulting in superficial burns to the patient's face and hands.

Common Device Name
BASIC PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7327243
Report Number1423395-2018-00009
Device Sequence Number19076753
Product Code LRO
UDI-Device Identifier10889942026920
UDI-Public10889942026920
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberDYNJ49627B
Device Lot Number17LK0938
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2018
Initial Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;